Mississippi, 2002Damaging Wind in Mississippi, July 7, 2002
July 7, 2002 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 10:00 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 10:00 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT SUN JUL 7 2002
MAIN CONCERNS FOR THIS UPDATE ARE CONCERNING HEAT AND SEVERE
THUNDERSTORM POTENTIAL. STARTING WITH SEVERE POTENTIAL...MSAS
DATA...MODIFIED SOUNDINGS...AND FORECAST MODEL SOUNDINGS SHOW THE
ATMOSPHERE WILL BE VERY UNSTABLE TODAY WITH LIFTED INDICES AS LOW AS
-10 AND CAPES APPROACHING 5000 J/KG AS TEMPERATURES REACH THE LOWER
TO MID 90S. THE ONLY FAVORABLE SURFACE MOISTURE FLUX CONVERGENCE
AREAS AT THE MOMENT ARE BETWEEN BATON ROUGE AND NATCHEZ AND ALONG
THE COAST AND IN THE COASTAL WATERS. THE REMAINDER OF THE FORECAST
AREA IS IN AN AREA OF MOISTURE FLUX DIVERGENCE AND WILL NEED A LAKE
BREEZE/SEA BREEZE REGIME TO INITIATE CONVECTION. THE RIGHT ENTRANCE
REGION OF AN UPPER SPEED MAX PROPAGATING WEST JUST OFF THE LA COAST
WILL MAXIMIZE UPPER DIVERGENCE AROUND 18Z TODAY...THEN UPPER SUPPORT
SHOULD WEAKEN BY EARLY EVENING AS THE MODELS SHOW DIRECTIONAL
CONVERGENCE INCREASING OVER THE CENTRAL GULF COAST. SOON TO BE
UPDATED HAZARDOUS WEATHER OUTLOOK WILL CONTINUE WORDING OF ISOLATED
SEVERE THREAT FROM WET MICROBURSTS/ SEVERE WIND GUSTS.
CURRENT FORECAST ONLY HIGHLIGHTS HEAT INDICES AROUND 105 DEGREES IN
THE SOUTHWEST MS ZONES. WILL BE UPDATING THE REMAINDER OF THE
INTERIOR ZONES TO HIGHLIGHT THE DANGEROUS HEAT INDICES. UPDATES WILL
BE OUT SOON.
.NEW...NONE
LA...NONE.
MS...NONE.
22
In the hours before
Special weather statement, Jul 7, 10:00 AM CST, 4 hours 20 minutes before
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-070100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUL 7 2002
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE FORECAST
AREA COMBINED WITH AFTERNOON HEATING WILL LEAD TO SCATTERED SHOWERS
AND THUNDERSTORMS LATER TODAY AND PERSISTING INTO THE EVENING HOURS.
.THUNDERSTORMS...
STORM MOVEMENT TODAY WILL GENERALLY BE FROM NORTHEAST TO SOUTHWEST.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AROUND 2 TO 3 INCHES...FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH.
WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED
STORM OR TWO MAY BRIEFLY APPROACH SEVERE THRESHOLDS WITH THE
POTENTIAL FOR SMALL HAIL AND DAMAGING WIND GUSTS.
.MARINE HAZARDS...
SCATTERED THUNDERSTORMS OUT OF THE NORTHEAST ARE EXPECTED TO MOVE
INTO THE COASTAL WATERS DURING THE AFTERNOON AND EVENING HOURS. THE
STRONGER SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35
KNOTS...LOCALLY ROUGH SEAS...FREQUENT LIGHTNING AND REDUCED
VISIBILITIES. WATERSPOUTS MAY ALSO BE A POSSIBILITY.
.ACTIONS...NONE AT THIS TIME.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Jul 7, 10:15 AM CST, 4 hours 5 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT SUN JUL 7 2002
...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING...
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS COMBINED WITH A WEAK
UPPER AIR DISTURBANCE MOVING WESTWARD ACROSS THE AREA WILL LEAD TO
SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...PERSISTING INTO
THE EARLY EVENING HOURS.
.SEVERE THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE
AFTERNOON HOURS. A FEW OF THE STRONGER THUNDERSTORMS MAY REACH SEVERE
LEVELS...DUE TO EFFECT OF STRONG DAYTIME HEATING...MOIST UNSTABLE AIR
IN THE LOWER PART OF ATMOSPHERE...AND DRY AND COOLER AIR IN THE MID
LEVELS OF THE ATMOSPHERE. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF
TIME CAN BE EXPECTED WITH THE THUNDERSTORM ACTIVITY THIS AFTERNOON.
.MARINE HAZARDS...
SCATTERED THUNDERSTORMS MOVING OUT OF THE EAST AND NORTHEAST ARE
EXPECTED TO MOVE INTO THE COASTAL WATERS DURING THE AFTERNOON AND
EVENING HOURS. A FEW OF THE STRONGER SQUALLS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 45 KNOTS...LOCALLY ROUGH SEAS...FREQUENT
LIGHTNING AND REDUCED VISIBILITIES IN TORRENTIAL RAIN. WATERSPOUTS
MAY ALSO BE A POSSIBILITY.
.EXCESSIVE HEAT...
THE COMBINATION OF HIGH HUMIDITY LEVELS AND HOT TEMPERATURES
REACHING THE LOWER TO MID 90S WILL RESULT IN HEAT INDICES AROUND 105
DEGREES INLAND FROM THE COAST. COASTAL SECTIONS CAN EXPECT HEAT
INDICES FROM 100 TO 104 DEGREES THIS AFTERNOON.
.ACTIONS...
EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR LATER FORECASTS AND
STATEMENTS.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Thunderstorm Wind, Pike
- When
- July 7, 2:20 PM CST
- Where
- Pike County, Mc Comb
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -90.467
Thunderstorm winds blew down power lines and about a dozen trees. One tree fell on a mobile home causing minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 7 to 8, 20024 deaths · 1 event
- Lightning Strike in Idaho, July 7, 20021 death · 2 injured · 1 event
- Hail and Damaging Winds in Washington, July 7, 2002$770,000 · 73 kt wind · 3 events
- Flash Flood in Minnesota, July 7 to 8, 2002$250,000 · 1 event
- Hail and Damaging Winds in Mississippi, July 7, 2002$56,000 · 1.75 in hail · 25 events
- Lightning Strike in Washington, July 7, 2002$150,000 · 1 event
- Lightning Strike in Louisiana, July 7, 2002$125,000 · 1 event
- Tornado and Hail in Minnesota, July 7, 20021 injured · $31,000 · F0 · 12 events
- Lightning Strike in Florida, July 7, 2002$40,000 · 1 event
- Flash Flooding and Flood in Minnesota, July 7 to 9, 2002$15,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Washington, July 7, 2002$20,000 · 0.88 in hail · 4 events
- Hail and Damaging Wind in Oregon, July 7, 20022 injured · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311001.